Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Second Root Vectors for Multiparameter Eigenvalue Problems of Fredholm Type


Authors: Paul Binding and Tomaz Kosir
Journal: Trans. Amer. Math. Soc. 348 (1996), 229-249
MSC (1991): Primary 35P10, 47A13; Secondary 35J55
DOI: https://doi.org/10.1090/S0002-9947-96-01470-5
MathSciNet review: 1321567
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A class of multiparameter eigenvalue problems involving (generally) non self-adjoint and unbounded operators is studied. A basis for the second root subspace, at eigenvalues of Fredholm type, is computed in terms of the underlying multiparameter system. A self-adjoint version of this result is given under a weak definiteness condition, and Sturm-Liouville and finite-dimensional examples are considered.


References [Enhancements On Off] (What's this?)

  • 1 W. Allegretto and A.B. Mingarelli. Boundary Problems of the Second Order with an Indefinite Weight-function. J. reine angew. Math., 398:1--24, 1989.MR 90i:35084
  • 2 M.S. Almamedov and G.A. Isaev. Solvability of Nonselfadjoint Linear Operator Systems, and the Set of Decomposability of Multiparameter Spectral Problems. Soviet. Math. Dokl., 31:472--474, 1985.MR 87b:47018
  • 3 F.M. Arscott. Periodic Differential Equations. Pergamon Press : Oxford, 1964.MR 32:5029
  • 4 F.V. Atkinson. Multiparameter Spectral Theory. Bull. Amer. Math. Soc., 74:1--27, 1968.MR 36:3145
  • 5 F.V. Atkinson. Multiparameter Eigenvalue Problems. Academic Press, 1972.MR 56:9291
  • 6 Yu.M. Berezansky and A.Yu. Konstantinov, Expansions in Eigenvectors of Multiparameter Spectral Problems. Ukr. Math. J., 44:813--823, 1992.MR 94g:47023
  • 7 P.A. Binding. Left Definite Multiparameter Eigenvalue Problems. Trans. Amer. Math. Soc., 272:475--486, 1982.MR 83h:47015
  • 8 P.A. Binding. Perturbation and Bifurcation of Nonsingular Multiparameter Eigenvalues. Nonlin. Anal., T. M. A., 8:335--352, 1984.MR 86b:47023
  • 9 P.A. Binding. Multiparameter Root Vectors. Proc. Edin. Math. Soc., 32:19--29, 1989.MR 90a:47048
  • 10 P.A. Binding and P.J. Browne. Applications of two Parameter Spectral Theory to Symmetric Generalized Eigenvalue Problems. Applic. Anal., 29:107--142, 1988.MR 89k:47026
  • 11 P.A. Binding and K. Seddighi. Elliptic Multiparameter Eigenvalue Problems. Proc. Edin. Math. Soc. , 30:215--228, 1987.MR 88g:47036
  • 12 P.J. Browne and B.D. Sleeman. Solvability of a Linear Operator System II. Quaestiones Math., 3:155--165, 1978.MR 80b:47024
  • 13 M. Faierman. Two-parameter Eigenvalue Problems in Ordinary Differential Equations, volume 205 of Pitman Research Notes in Mathematics. Longman Scientific and Technical, U.K., 1991.MR 93b:47095
  • 14 K.P. Hadeler. Ein inverses Eigenwertproblem. Lin. Alg. Appl., 1:83--101, 1968.MR 37:2774
  • 15 J.K. Hale. Bifurcation from Simple Eigenvalues for Several Parameter Families. Nonlin. Anal., T. M. A., 2:491--497, 1978.MR 80d:47092
  • 16 G.A. Isaev. On Multiparameter Spectral Theory. Soviet. Math. Dokl., 17:1004--1007, 1976.MR 54:13608
  • 17 H.(G.A.) Isaev. Lectures on Multiparameter Spectral Theory. Dept. of Math. and Stats., University of Calgary, 1985.
  • 18 A. Källström and B.D. Sleeman. Solvability of a Linear Operator System. J. Math. Anal. Appl., 55:785--793, 1976.MR 54:5881
  • 19 T. Kato. Perturbation Theory for Linear Operators, volume 132 of Grundlehren der math. Wiss. Springer-Verlag, second edition, 1976.MR 53:11389
  • 20 T. Kosir. Kronecker Bases for Linear Matrix Equations, with Applications to Two-parameter Eigenvalue Problems. to appear in Lin. Alg. Appl.
  • 21 T. Kosir. Commuting Matrices and Multiparameter Eigenvalue Problems. PhD thesis, Dept. of Math. and Stats., University of Calgary, 1993.
  • 22 J. Meixner, F.W. Schäfke and G. Wolf. Mathieu Functions and Spheroidal Functions and Their Mathematical Foundations , volume 837 of Lecture Notes in Mathematics. Springer-Verlag, Berlin, New York, 1980.MR 83b:33013
  • 23 B.D. Sleeman. Multiparameter Spectral Theory in Hilbert Space, volume 22 of Pitman Research Notes in Mathematics . Pitman Publ. Ltd., London U.K., Belmont U.S.A., 1978.MR 81h:47004
  • 24 A.E. Taylor and D.C. Lay. Introduction to Functional Analysis. Wiley, New York, second edition, 1980.MR 81b:46001
  • 25 H. Volkmer. On Multiparameter Theory. J. Math. Anal. Appl., 86:44--53, 1982.MR 83g:47018
  • 26 H. Volkmer. Multiparameter Eigenvalue Problems and Expansion Theorems, volume 1356 of Lecture Notes in Mathematics. Springer-Verlag, Berlin, New York, 1988.MR 90d:47021

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 35P10, 47A13, 35J55

Retrieve articles in all journals with MSC (1991): 35P10, 47A13, 35J55


Additional Information

Paul Binding
Affiliation: Department of Mathematics and Statistics, The University of Calgary, Calgary, Alberta, Canada, T2N 1N4
Email: binding@acs.ucalgary.ca

Tomaz Kosir
Affiliation: Department of Mathematics, Statistics and Computing Science, Dalhousie University, Halifax, Nova Scotia, Canada, B3H 3J5
Address at time of publication: Department of Mathematics, University of Ljubljana, Jadranska 19, 61000 Ljubljana, Slovenia
Email: tkosir@cs.dal.ca

DOI: https://doi.org/10.1090/S0002-9947-96-01470-5
Received by editor(s): April 4, 1994
Received by editor(s) in revised form: January 9, 1995
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society